Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

169 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for itching and burning on penis

Answered by
Dr.
Dr. Ilyas Patel

Dermatologist

Practicing since :1982

Answered : 3413 Questions

default
Posted on Sat, 16 Aug 2014 in Penis Problems
Question: Hi i have a burning feeling around the top of the penis as well as on the sides on the skin as if it cannot stretch anymore so it burns, this only happens when erect. It also itches very much and i dont know what it is from?
doctor
Answered by Dr. Ilyas Patel 22 minutes later
Brief Answer:
Please answer and post the photos

Detailed Answer:
Hi,

Welcome to HCM.

You have given short history. You have itching and burning sensation on glans penis.
I would like to ask few questions..

- from how many days you have such problem?
- any skin lesion on penis? On glans,foreskin or shaft. Is it erosions, blister, elevated lesion or redness?
- describe the lesion in detail?
- any other disease elsewhere?
- history of disease at present or in past?
- history of any medicine intake?
- family history of any disease?
- marital status? History of sexual contact?
- job?

Please answer above queries and POST THE PHOTOS OF AFFECTED PARTS, so that I can help you in better ways.

Thanks.

Dr. Ilyas Patel MD
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Ilyas Patel 1 hour later
1- its been coming and going for a few months now. And mostly happens during intercourse but not always and mostly when erect.
2- there are no lesions just very minor swelling and redness around the glans and a burning feeling. And an itch on the shaft and as i mentioned before it feels like it cant stretch anymore and burns. Also i am circumcised since i was a few months old.
3- i have eczema since birth and herpes simplex type 1 since i can remember.
4- i dont have a history for medication just cortisone when needed for the eczema which appears in random areas.
5- i am married and didnt have sexual contact before that.
6- i work as an operator in an oil company.
doctor
Answered by Dr. Ilyas Patel 6 hours later
Brief Answer:
Herpes progenitalis

Detailed Answer:
Hi,

Welcome back.

After reading history, it seems that you may be having mild form of herpes progenitalis.

You said there is no lesion except redness,it means that the there is no XXXXXXX vesicular lesions as occur in herpes progenitalis. So, I feel that there might be mild form of herpes progenitalis. There may be redness and burning occuring mostly after intercourse.

Herpes progenitalis is a viral infection caused by HSV virus type 2 in 95 % cases and by HSV virus type 1 in 5% cases. It is a controllable disease , relapses off and on,and cure may accur after long time.

In circumcised patients, mostly the disease remains in mild form.

Antiviral like acyclovir 800 mg 5 times a day may be taken for few weeks or till disease is controlled and may be repeated ob recurrance of the disease. Acyclovir cream may be applied on the lesion. Immunomodulators like levamisole 50 mg daily may be taken for long time. You consult dermatologist, have required investigations and then go for treatment..ok

Remember, herpes virus might become active due to rubbing or due to immunodeficiency conditions. I hope you might got my answer.

Thanks.

Dr. Ilyas Patel MD

Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,  
Medical Topics

Recent questions on  Cortisone

doctor1 MD

I am a 58 year old woman. 159cm tall. 84kgs. have had hoarse voice for 5 weeks. 5 weeks ago was prescribed Augmentin and cough medicine. Sore throat, Bronchitis, cough. No mucous from the nose. Completed antibiotics. didn t feel any better. Was given a second course and cortisone. Different antibiotic and different cough medicine. Completed the course. Symptoms no better. Have developed thick mucous from my nose and coughing up thick phlegm. Voice still hoarse. Again visited the doctor. Given more cortisone and a Butaflam inhaler. Finished the cortisone and still using the inhaler 3 times a day. I m still breathless, have hoarse voice and am blowing out thick mucous and coughing up thick phlegm.

doctor1 MD

My 9 year old daughter has a rash on her upper and lower legs right after bath. She didn t wash the area because it started bothering her in shower. She has no fever or sore throat. I used cortisone on rash and gave her Benadryl. What do you think could be the source of this rash.

doctor1 MD

I have leaking heart valves and am on blood pressure meds. 3 weeks ago I had a cortisone shot in my back for spinal stenosis, and now for the last 3-4 days I have had irregular hear beat, also faster than ususal, and unstable blood pressure. Is this connected with the cortisone shot, and if so will it abate soon?

doctor1 MD

I am 56 yr old white female. Was having pain and swelling inthe submandibular lymph nods after eating associated with chronic infections of the lymph nods. Referred to a major medical center for treatment and I recently had Sialendoscopy and Dx with Sjournes Syndrome and told I would need Cortisone injections into the salivary glands every 3-4 months and then repeated Sialendoscopy yearly to reduce the scar tissue. I can't find any info about Cortisone injections into the salivary glands, any info would be most helpful to me.

doctor1 MD

Hi For the past week or so my fingers, in between my thumb it’s red and my next finger it’s red on the side and my middle finger its red on the side of it is red and itchy and has a few tiny cuts on one finger. I don’t know how I got this? If it’s...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?

doctor1 MD

hi I was wondering if you could tell me if I have hpv . I sweat a lot down there and went to the doc about a week ago. when i got there the condition went down a lot and he told me it could be a heat rash . however it came back again though, I did...